Alert archive / Oregon / High Wind Warnings in 2014

High Wind Warning 16, NWS Medford, OR

December 20, 2014Klamath County, Lake County, Oregon; Modoc County, California

NWS Medford, OR issued this high wind warning at Dec 20, 2014, 10:02 AM PST for Klamath County, Lake County, Oregon; Modoc County, California. It took effect at Dec 20, 2014, 12:00 PM PST. It was in force for 34 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 20, 2014, 10:02 AM PST (18:02 UTC)
In effect from
Dec 20, 2014, 12:00 PM PST
Expired
Dec 21, 2014, 10:00 PM PST
In force
34 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 21, 5:45 AM PSTNON-TSTM WND GST 58N Cedarville, CAPEAK GUST AT CEDARVILLE AGRIMET SITE. FREQUENT GUSTS OVER 45 MPH BETWEEN 8 PM SATURDAY AND 4 PM SUNDAY.
Dec 21, 7:00 AM PSTHEAVY RAIN 1.072 N Klamath Falls, ORTRAINED SPOTTER REPORTS A 24 HOUR RAINFALL TOTAL OF 1.07 INCHES. REPORT WAS TAKEN AT 7:00 AM. HEAVY RAIN DURATION 24 HOURS. OBSERVER LOCATION 1 MILE SOUTHWEST OF HOSPITAL.
Dec 21, 10:39 AM PSTNON-TSTM WND GST 613 Ese Lake City, CAPEAK GUST AT SURPRISE VALLEY RAWS SITE. ADDITIONAL GUSTS ABOVE 45 MPH BETWEEN 230 AM AND 430 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 6.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2014-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2014-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
562 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WWUS76 KMFR 201802
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1002 AM PST SAT DEC 20 2014

CAZ085-ORZ030-031-210215-
/O.NEW.KMFR.HW.W.0016.141220T2000Z-141222T0600Z/
/O.CON.KMFR.WI.Y.0043.000000T0000Z-141222T0500Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
1002 AM PST SAT DEC 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...
...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST SUNDAY. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY. 

* WINDS: SOUTH TO SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 55 MPH
  IN THE ADVISORY AREA AND 35 TO 45 MPH WITH GUSTS UP TO 70 MPH IN
  THE WARNING AREA. STRONGEST WINDS ARE EXPECTED NEAR SUMMER LAKE
  AND IN THE MOUNTAINS. 

* TIMING: WINDS WILL INCREASE THROUGH THE DAY...REACHING PEAK 
  STRENGTH TONIGHT INTO SUNDAY.

* LOCATIONS IN THE WARNING AREA INCLUDE: ALONG OREGON HIGHWAY 31
  FROM PAISLEY TO SUMMER LAKE, ALONG CALIFORNIA HIGHWAY 299 NEAR
  CEDAR PASS, AND IN THE MOUNTAINS IN EASTERN KLAMATH, LAKE AND
  EASTERN MODOC COUNTIES.

* LOCATIONS IN THE ADVISORY AREA INCLUDE: US HIGHWAY 395 BETWEEN
  VALLEY FALLS AND ALKALI LAKE, PORTIONS OF OREGON HIGHWAY 31 IN
  LAKE COUNTY, PORTIONS OF OREGON HIGHWAY 140 EAST OF LAKEVIEW,
  AND HIGHER TERRAIN IN EASTERN KLAMATH, LAKE AND EASTERN MODOC
  COUNTIES.

* IMPACTS: HIGH WINDS WILL MAKE TRAVEL DIFFICULT ON AREA ROADWAYS.
  HIGH PROFILE VEHICLES WILL BE MOST IMPACTED. EAST TO WEST
  ORIENTED ROADS WILL EXPERIENCE THE WORST CROSS WINDS. HIGHWAY 31
  BETWEEN PAISLEY AND SUMMER LAKE MAY BE SEVERELY IMPACTED.
  RESIDENTS IN THE AREA SHOULD SECURE LOOSE ITEMS AND USE CAUTION
  WHEN VENTURING OUTDOORS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS..

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.


&&

$$

CAZ081-210215-
/O.CON.KMFR.WI.Y.0043.000000T0000Z-141221T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
1002 AM PST SAT DEC 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY. 

* WINDS: SOUTH 30 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: WINDS WILL INCREASE THIS MORNING...REACHING A PEAK 
  THIS AFTERNOON AND EVENING. 

* LOCATIONS INCLUDE: WEED.

* IMPACTS: STRONG WINDS CAN MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CC
4 follow-up statements
344 
WWUS76 KMFR 210200
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
600 PM PST SAT DEC 20 2014

CAZ085-ORZ030-031-211000-
/O.CON.KMFR.HW.W.0016.000000T0000Z-141222T0600Z/
/O.CON.KMFR.WI.Y.0043.000000T0000Z-141222T0500Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
600 PM PST SAT DEC 20 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST SUNDAY. 

* WINDS: SOUTH TO SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 55 MPH 
  IN THE ADVISORY AREA AND 35 TO 45 MPH WITH GUSTS UP TO 70 MPH 
  IN THE WARNING AREA. STRONGEST WINDS ARE EXPECTED NEAR SUMMER 
  LAKE AND IN THE MOUNTAINS. 

* TIMING: WINDS WILL PEAK TONIGHT INTO SUNDAY THEN DIMINISH SUNDAY
  EVENING.

* LOCATIONS IN THE WARNING AREA INCLUDE: ALONG OREGON HIGHWAY 
  31 FROM PAISLEY TO SUMMER LAKE... ALONG CALIFORNIA HIGHWAY 
  299 NEAR CEDAR PASS... AND IN THE MOUNTAINS IN EASTERN 
  KLAMATH... LAKE AND EASTERN MODOC COUNTIES. 

* LOCATIONS IN THE ADVISORY AREA INCLUDE: US HIGHWAY 395 
  BETWEEN VALLEY FALLS AND ALKALI LAKE... PORTIONS OF OREGON 
  HIGHWAY 31 IN LAKE COUNTY... PORTIONS OF OREGON HIGHWAY 140 
  EAST OF LAKEVIEW... AND HIGHER TERRAIN IN EASTERN KLAMATH... 
  LAKE AND EASTERN MODOC COUNTIES. 

* IMPACTS: HIGH WINDS WILL MAKE TRAVEL DIFFICULT ON AREA
  ROADWAYS. HIGH PROFILE VEHICLES WILL BE MOST IMPACTED. EAST 
  TO WEST ORIENTED ROADS WILL EXPERIENCE THE WORST CROSS 
  WINDS. HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE MAY BE 
  SEVERELY IMPACTED. RESIDENTS IN THE AREA SHOULD SECURE LOOSE 
  ITEMS AND USE CAUTION WHEN VENTURING OUTDOORS. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS..

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-210900-
/O.CON.KMFR.WI.Y.0043.000000T0000Z-141221T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
600 PM PST SAT DEC 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY. 

* WINDS: SOUTH 30 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: WINDS WILL PEAK THIS EVENING THEN DIMINISH EARLY
  TONIGHT. 

* LOCATIONS INCLUDE: WEED.

* IMPACTS: STRONG WINDS CAN MAKE TRAVEL DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
035 
WWUS76 KMFR 210839
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1239 AM PST SUN DEC 21 2014


CAZ081-210945-
/O.EXP.KMFR.WI.Y.0043.000000T0000Z-141221T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
1239 AM PST SUN DEC 21 2014

...WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING. 

WINDS IN THE SHASTA VALLEY ARE DIMINISHING.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

$$

CAZ085-ORZ030-031-212300-
/O.EXT.KMFR.WI.Y.0043.000000T0000Z-141222T0600Z/
/O.CON.KMFR.HW.W.0016.000000T0000Z-141222T0600Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
1239 AM PST SUN DEC 21 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING.
A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

* WINDS: SOUTH TO SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 55 MPH 
  IN THE ADVISORY AREA AND 35 TO 45 MPH WITH GUSTS UP TO 70 MPH 
  IN THE WARNING AREA. STRONGEST WINDS ARE EXPECTED NEAR SUMMER 
  LAKE AND IN THE MOUNTAINS. 

* TIMING: WINDS WILL PEAK THIS MORNING THROUGH THIS AFTERNOON THEN
  DIMINISH SUNDAY EVENING.

* LOCATIONS IN THE WARNING AREA INCLUDE: ALONG OREGON HIGHWAY 31
  FROM PAISLEY TO SUMMER LAKE... ALONG CALIFORNIA HIGHWAY 299 NEAR
  CEDAR PASS... AND IN THE MOUNTAINS IN EASTERN KLAMATH...LAKE
  AND EASTERN MODOC COUNTIES.

* LOCATIONS IN THE ADVISORY AREA INCLUDE: US HIGHWAY 395 BETWEEN
  VALLEY FALLS AND ALKALI LAKE... PORTIONS OF OREGON HIGHWAY 31 IN
  LAKE COUNTY...PORTIONS OF OREGON HIGHWAY 140 EAST OF
  LAKEVIEW...AND HIGHER TERRAIN IN EASTERN KLAMATH...LAKE AND
  EASTERN MODOC COUNTIES.

* IMPACTS: HIGH WINDS WILL MAKE TRAVEL DIFFICULT ON AREA 
  ROADWAYS. HIGH PROFILE VEHICLES WILL BE MOST IMPACTED. EAST 
  TO WEST ORIENTED ROADS WILL EXPERIENCE THE WORST CROSS 
  WINDS. HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE MAY BE 
  SEVERELY IMPACTED. RESIDENTS IN THE AREA SHOULD SECURE LOOSE 
  ITEMS AND USE CAUTION WHEN VENTURING OUTDOORS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS..

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SK
999 
WWUS76 KMFR 212224
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
224 PM PST SUN DEC 21 2014

...STRONG GUSTY WINDS WILL CONTINUE TODAY FOR AREAS EAST OF THE
CASCADES...THEN GRADUALLY LOWER LATER THIS EVENING...


CAZ085-ORZ030-031-220600-
/O.CON.KMFR.HW.W.0016.000000T0000Z-141222T0600Z/
/O.CON.KMFR.WI.Y.0043.000000T0000Z-141222T0600Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
224 PM PST SUN DEC 21 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

* WINDS: SOUTH TO SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 50 MPH
  IN THE ADVISORY AREA AND 35 TO 40 MPH WITH GUSTS UP TO 60 MPH
  IN THE WARNING AREA. STRONGEST WINDS ARE EXPECTED NEAR SUMMER
  LAKE AND IN THE MOUNTAINS.

* TIMING: STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON THEN
  GRADUALLY DIMINISH THIS EVENING.

* LOCATIONS IN THE WARNING AREA INCLUDE: ALONG OREGON HIGHWAY 
  31 FROM PAISLEY TO SUMMER LAKE... ALONG CALIFORNIA HIGHWAY 
  299 NEAR CEDAR PASS... AND IN THE MOUNTAINS IN EASTERN 
  KLAMATH...LAKE AND EASTERN MODOC COUNTIES.

* LOCATIONS IN THE ADVISORY AREA INCLUDE: US HIGHWAY 395 
  BETWEEN VALLEY FALLS AND ALKALI LAKE... PORTIONS OF OREGON 
  HIGHWAY 31 IN LAKE COUNTY...PORTIONS OF OREGON HIGHWAY 140 
  EAST OF LAKEVIEW...AND HIGHER TERRAIN IN EASTERN KLAMATH...
  LAKE AND EASTERN MODOC COUNTIES.

* IMPACTS: HIGH WINDS WILL MAKE TRAVEL DIFFICULT ON AREA 
  ROADWAYS. HIGH PROFILE VEHICLES WILL BE MOST IMPACTED. EAST 
  TO WEST ORIENTED ROADS WILL EXPERIENCE THE WORST CROSS 
  WINDS. HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE MAY BE 
  SEVERELY IMPACTED. RESIDENTS IN THE AREA SHOULD SECURE LOOSE 
  ITEMS AND USE CAUTION WHEN VENTURING OUTDOORS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS..

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CC
976 
WWUS76 KMFR 220617
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1017 PM PST SUN DEC 21 2014

CAZ085-ORZ030-031-221500-
/O.EXP.KMFR.HW.W.0016.000000T0000Z-141222T0600Z/
/O.EXP.KMFR.WI.Y.0043.000000T0000Z-141222T0600Z/
/O.NEW.KMFR.WI.Y.0044.141222T0617Z-141222T2000Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
1017 PM PST SUN DEC 21 2014

...WIND ADVISORY IN EFFECT UNTIL NOON PST MONDAY...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST MONDAY. THE HIGH
WIND WARNING IS NO LONGER IN EFFECT.

* WINDS: SOUTHWEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS 45 TO 55
  MPH. STRONGEST WINDS ARE EXPECTED NEAR SUMMER LAKE AND IN THE 
  MOUNTAINS.

* TIMING: THROUGH NOON PST MONDAY.

* LOCATIONS IN THE ADVISORY AREA: ALONG OREGON HIGHWAY 31 FROM
  PAISLEY TO SUMMER LAKE... ALONG CALIFORNIA HIGHWAY 299 NEAR
  CEDAR PASS... AND IN THE MOUNTAINS IN EASTERN KLAMATH...LAKE AND
  EASTERN MODOC COUNTIES.

* IMPACTS: HIGH WINDS WILL MAKE TRAVEL DIFFICULT ON AREA ROADWAYS.
  HIGH PROFILE VEHICLES WILL BE MOST IMPACTED. SOUTH TO NORTH
  ORIENTED ROADS WILL EXPERIENCE THE WORST CROSS WINDS. HIGHWAY 31
  BETWEEN PAISLEY AND SUMMER LAKE WILL BE MOST IMPACTED.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS..

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Dec 20, 9:15 AM PST, 47 minutes earlier.

Area forecast discussion, Dec 20, 9:15 AM PST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
915 AM PST SAT DEC 20 2014

.SHORT TERM...THE FORECAST IS ON TRACK WITH A DEEP MOIST AIRMASS
BRINGING HEAVY RAINFALL TO THE AREA TODAY THROUGH SUNDAY.
SATELLITE IMAGERY SHOWS A LARGE AREA OF DEEP MOISTURE MOVING INTO
THE SOUTHERN OREGON COAST WITH PRECIPITABLE WATER VALUES OF 1.5
TO 1.75 INCHES. THIS AREA OF DEEP MOISTURE EXTENDS WEST-NORTHWEST
OFF MUCH OF NORTHEAST PACIFIC. STRONG WESTERLY FLOW WILL ALLOW
HEAVY PRECIPITATION ESPECIALLY ALONG THE COAST, COAST MOUNTAINS
AND INTO THE SOUTHERN OREGON CASCADES TODAY AND SUNDAY. VALLEY
LOCATIONS WEST OF THE CASCADES IN SOUTHERN OREGON ARE EXPECTED TO
SEE MODERATE RAINFALL FOR MUCH OF THIS PERIOD. FURTHER SOUTH IN
NORTHERN CALIFORNIA AND EAST OF THE CASCADES EXPECT LIGHT TO
MODERATE PRECIPITATION. SNOW LEVELS ARE RISING THIS MORNING WITH
SNOW LEVELS AROUND 6000 FEET OR HIGHER FROM THE CASCADES WEST AND
AROUND 5000 TO 5500 FT EAST OF THE CASCADES. THESE SNOW LEVELS
WILL RISE FURTHER TO 8000 TO 9000 FT BY LATE AFTERNOON FOR MOST
AREAS.

HEAVY RAINFALL WITH BRING FLOODING POTENTIAL, ESPECIALLY TO THE
COAST, JUST INLAND TO PORTIONS OF JOSEPHINE COUNTY, DOUGLAS COUNTY
AND INTO THE SOUTH CENTRAL OREGON CASCADES. THE MAIN FLOOD IMPACTS
FOR THESE AREAS ARE SMALL STREAM AND URBAN FLOODING, PONDING ON
ROADWAYS, AS WELL AS THE POTENTIAL FOR MUDSLIDES OR DEBRIS FLOWS. STORM
TOTAL RAINFALL OF 3 TO 5 INCHES IS EXPECTED ALONG THE COAST AND
COAST MOUNTAINS AS WELL AS INTO THE SOUTH CENTRAL OREGON CASCADES
AND DOUGLAS FOOTHILLS WITH ISOLATED HIGHER AMOUNTS UP TO 6 INCHES
POSSIBLE. AREAS INLAND WEST OF THE CASCADES IN OREGON ARE
FORECAST TO RECEIVE AROUND 1 TO 2.5 INCHES OF RAIN THROUGH SUNDAY.

IN ADDITION, GUSTY WINDS ARE EXPECTED WITH THIS STORM TODAY INTO
SUNDAY WITH BREEZY AND GUSTY WINDS ALONG THE COAST, IN THE
MOUNTAINS, FOR AREAS EAST OF THE CASCADES AND INTO THE SHASTA
VALLEY. SOUTH TO SOUTHWEST WINDS ARE INCREASING IN MANY OF THESE
AREAS THIS MORNING AND GUSTS OF 35 TO 40 MPH ARE EXPECT FOR MOST
COAST AREAS. IN THE MOUNTAINS MUCH HIGHER GUSTS ARE POSSIBLE WITH
GUSTS TO AROUND 50 MPH. WIND ADVISORIES CONTINUE TO FOR WINDS
GUSTS TO AROUND 50 MPH IN THE SHASTA VALLEY. EAST OF THE CASCADES
ALSO EXPECT VERY GUSTY WINDS IN THE HIGHER TERRAIN AND SUMMER LAKE
AREA. BASED ON THE CURRENT TRENDS AND MODEL FORECASTS, MAY NEED TO
INCREASE WIND GUSTS TO 60 MPH OR MORE IN THE SUMMER LAKE AREA LATE
THIS AFTERNOON AND TONIGHT WHEN WINDS ALOFT ARE FORECAST TO
INCREASE AND MOVE INTO THAT ARE. WILL EVALUATE THIS AND UPDATE AS
NEEDED.

&&

.AVIATION...FOR THE 20/12Z TAF CYCLE...EXPECT WIDESPREAD MVFR
CIGS/VIS ACROSS THE AREA TODAY AND TONIGHT WITH TERRAIN OBSCURED.
LOCAL IFR IS ALSO POSSIBLE. EXPECT MAINLY MODERATE TO LIGHT
PRECIPITATION...EXCEPT AT THE COAST AND IN THE MOUNTAINS WHERE IT
WILL BE HEAVY AT TIMES. FREEZING LEVELS AROUND 5000 FEET WILL RISE
TO AROUND 9000 FEET SATURDAY AND REMAIN THERE THROUGH MOST OF
SUNDAY. LOW- LEVEL WIND SHEAR WILL BE ENDING AT THE COAST AS WINDS
BEGIN TO SURFACE, BUT MAY CONTINUE AT KRBG THROUGH 15Z. /CC

&&

.MARINE...UPDATED 8 AM PST SAT DEC 20 2014...HEAVY WEST SWELL
WILL GRADUALLY LOWER TODAY. HOWEVER, A STRONG WARM FRONT WILL
BRING SOUTH GALES TO THE WATERS WHICH WILL KEEP VERY STEEP
COMBINED SEAS GOING EVEN AS SWELL DIMINISHES. WINDS WILL DIMINISH
SUNDAY AND THEN REMAIN RELATIVELY LIGHT THROUGH EARLY NEXT WEEK,
BUT MODERATE SWELL IS LIKELY TO CONTINUE THROUGH MUCH OF NEXT
WEEK. A STRONG COLD FRONT MAY BRING MODERATE NORTH WINDS TO THE
WATERS CHRISTMAS EVE AND CHRISTMAS DAY WITH A CORRESPONDING
INCREASE IN WIND WAVES. -WRIGHT/CC

&&

.PREV DISCUSSION... /ISSUED 341 AM PST SAT DEC 20 2014/

DISCUSSION...A MAJOR PRECIPITATION EVENT IS UNDERWAY FOR PORTIONS
OF THE FORECAST AREA. AN EXTREMELY IMPRESSIVE FETCH OF DEEP
MOISTURE EXTENDS FROM THE COAST TO NEARLY 3000 MILES
OFFSHORE...POINTED AT THE OREGON COAST. THIS WILL MAINTAIN
MODERATE TO HEAVY RAINFALL OVER THE COAST...COAST RANGE...CASCADE
FOOTHILLS AND CASCADES THROUGH SUNDAY. SNOW LEVELS ARE CURRENTLY
ABOUT 5500 FEET AND ARE RISING...SO THIS WILL BE PRIMARILY A HEAVY
RAIN EVENT AND FLOODING WILL BE THE MAIN IMPACT. ADDITIONAL
IMPACTS WILL INCLUDE DANGEROUS SEAS...HIGH SURF AT THE COAST...AND
GUSTY TO STRONG WINDS AT THE COAST...SHASTA VALLEY...AND EAST
SIDE.

MODELS CONTINUE TO PAINT A FAIRLY CONSISTENT PICTURE...OVER THE PAST
4 RUNS AT LEAST...OF 48 HOUR PRECIPITATION TOTALS OF 5-7 INCHES OVER
THE CASCADES AND 4-5 INCHES AT THE COAST. WE HAVE ENSURED THAT THE
FORECAST REFLECTS THIS...WITH SOME ENHANCED RAINFALL IN THE MOST
OROGRAPHICALLY FAVORED LOCATIONS SUCH AS THE CURRY COUNTY COAST AND
THE HIGH CASCADES FROM CRATER LAKE NORTH.

SOME CONFIDENCE TOOLS CONTINUE TO SHOW IMPRESSIVE NUMBERS THIS
MORNING...WITH IVT VALUES OF 500 KG/M/S FOR 24 HOURS STRAIGHT ALONG
AND NORTH OF CAPE BLANCO. THESE IVT...OR INTEGRATED VAPOR
TRANSPORT...VALUES WHICH SUGGESTS HOW SIGNIFICANT THE MOISTURE IS
OVER THE REGION...ARE PEAKING AT VALUES THAT ONLY OCCUR ONCE EVERY 5-
10 YEARS OVER THE CASCADES...AND ONCE EVERY 2-5 YEARS AT THE COAST.
HOWEVER...THE SHEAR DURATION OF THESE HIGH VALUES MEANS THIS EVENT
COULD EVEN BE MORE SIGNIFICANT.

SO...WITH ALL THAT SAID...HAVE ADDED SOME AREAL FLOOD WATCHES TO
BOTH EASTERN CURRY AND JOSEPHINE COUNTIES...AS WELL AS THE CASCADE
FOOTHILLS AND CASCADES FROM CRATER LAKE NORTHWARD. THESE ARE IN
ADDITION TO AREAL FLOOD WATCHES THAT COVER THE COAST AND JUST INLAND
AT FFAMFR. THE CONCERNS HERE ARE NOT ONLY FOR
MUDSLIDES...ROCKSLIDES...AND LANDSLIDES...BUT ALSO FOR STREAMS
FLOODING AND URBAN FLOODING WITH PONDING OF WATER ON ROADWAYS
EXPECTED AT LEAST. TRAVELING TODAY INTO TOMORROW WILL BE DIFFICULT
WITH THE HEAVY RAIN...WHICH WILL REDUCE VISIBILITY. THE MAIN STEM
RIVER THAT IS FORECAST TO OVERFLOW ITS BANKS IS THE COQUILLE AT
COQUILLE...WHICH IS FORECAST TO REACH MINOR FLOOD STAGE BY SUNDAY
AFTERNOON. MORE RIVERS CERTAINLY WILL NEAR FLOOD STAGE WITH THIS
SIGNIFICANT EVENT.

VERY GUSTY WINDS WILL IMPACT THE COAST THIS MORNING...SHASTA
VALLEY...WITH A LONG-DURATION GUSTY WIND EVENT EAST OF THE CASCADES
DUE TO CONTINUAL 50KT+ H7 FLOW THROUGH SUNDAY EVENING.

THINGS DRY OUT MONDAY INTO TUESDAY AS RIDGING BUILDS SOME...LIKELY
BRINGING MORNING VALLEY FOG BACK TO THE REGION.  THE NEXT SYSTEM TO
MOVE IN WILL BE A COLD ONE FROM THE NORTHWEST...BRINGING SNOW LEVELS
DOWN TO 3000 FEET ON CHRISTMAS EVE...WITH AMOUNTS TO BE DETERMINED
GIVEN MODEL DIFFERENCES BETWEEN THE GFS AND ECMWF AT THIS TIME. WILL
NO DOUBT SHIFT FOCUS TO THAT ONCE HEAVY RAINS AND WIND BEGINS TO
DIMINISH ON SUNDAY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 9 PM PST SUNDAY FOR ORZ030-031-624-625.
     FLOOD WATCH FROM 4 PM PST THIS AFTERNOON THROUGH SUNDAY EVENING
     FOR ORZ025-027-617-623-624.
     FLOOD WATCH THROUGH SUNDAY EVENING FOR ORZ024-618-621.
     HIGH SURF ADVISORY UNTIL 10 PM PST THIS EVENING FOR
     ORZ021-022-615-618.
     FLOOD WATCH THROUGH SUNDAY EVENING FOR ORZ616-619-620.
     FLOOD WATCH THROUGH SUNDAY EVENING FOR ORZ021-022-615.
     FLOOD WATCH FROM 4 PM PST THIS AFTERNOON THROUGH SUNDAY EVENING
     FOR ORZ023.

CA...WIND ADVISORY UNTIL 9 PM PST SUNDAY FOR CAZ085-285.
     WIND ADVISORY UNTIL 1 AM PST SUNDAY FOR CAZ081-281.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST THIS AFTERNOON FOR
     PZZ356.
     GALE WARNING UNTIL 4 PM PST THIS AFTERNOON FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 10 PM PST THIS EVENING FOR
     PZZ350-356-370-376.

CC

In the hours before

Local storm report, Dec 20, 5:42 AM PST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
542 AM PST SAT DEC 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY RAIN       GOLD BEACH              42.41N 124.42W
12/20/2014  M1.68 INCH       CURRY              OR   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS A 24-HOUR RAIN TOTAL
            OF 1.68 INCHES TAKEN AT 5:00 AM. HEAVY RAIN
            DURATION 24 HOURS. OBSERVER LOCATION 4 MI UP
            ROGUE RIVER S SIDE.

&&

BS
Local storm report, Dec 20, 6:52 AM PST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
652 AM PST SAT DEC 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       2 SSW OBRIEN            42.05N 123.71W
12/20/2014  E1.00 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 1.00" OF RAIN IN 6
            HOURS AND 30 MINUTES. THE READING WAS TAKEN
            AT 6:00 AM. HEAVY RAIN DURATION 6 HOURS 30
            MINUTES. OBSERVER LOCATION 1 MI S OF OBRIEN.

&&

BS
Local storm report, Dec 20, 6:54 AM PST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
654 AM PST SAT DEC 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       SELMA                   42.28N 123.62W
12/20/2014  E1.15 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 1.15 INCHES OF RAIN
            IN A 12 HOUR PERIOD. READING TAKEN AT 6:00
            AM. HEAVY RAIN DURATION 12 HOURS.

&&

BS
Local storm report, Dec 20, 7:10 AM PST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
710 AM PST SAT DEC 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       BROOKINGS               42.06N 124.29W
12/20/2014  M2.37 INCH       CURRY              OR   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 2.37 INCHES OF RAIN
            IN A 24 HOUR PERIOD. READING TAKEN AT 7:00
            AM. HEAVY RAIN DURATION 24 HOURS. OBSERVER
            LOCATION .5 MILES DUE NORTH OF DOWNTOWN.

&&

BS
Local storm report, Dec 20, 8:56 AM PST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
856 AM PST SAT DEC 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       LAKESIDE                43.58N 124.17W
12/20/2014  M2.00 INCH       COOS               OR   TRAINED SPOTTER

            HEAVY RAIN DURATION 24 HOURS. OBSERVER
            LOCATION IN LAKESIDE.

0800 AM     HEAVY RAIN       5 NNE NORTH BEND        43.47N 124.20W
12/20/2014  M1.75 INCH       COOS               OR   TRAINED SPOTTER

            HEAVY RAIN DURATION 24 HOURS. OBSERVER
            LOCATION 6 MI N OF NORTH BEND.

0800 AM     HEAVY RAIN       5 NNW BROOKINGS         42.13N 124.33W
12/20/2014  M3.61 INCH       CURRY              OR   TRAINED SPOTTER

            HEAVY RAIN DURATION 12 HOURS. OBSERVER
            LOCATION CAPE FERRELO AREA 5M N 4BK - 1.

0800 AM     HEAVY RAIN       5 NNW BROOKINGS         42.12N 124.32W
12/20/2014  M3.40 INCH       CURRY              OR   TRAINED SPOTTER

            HEAVY RAIN DURATION 24 HOURS. OBSERVER
            LOCATION 5 MI N OF BROOKINGS NEAR CAPE
            FERRELO.

0800 AM     HEAVY RAIN       2 ENE NORTH BEND        43.42N 124.20W
12/20/2014  M1.53 INCH       COOS               OR   TRAINED SPOTTER

            HEAVY RAIN DURATION 24 HOURS. OBSERVER
            LOCATION 3 MI E OF NORTH BEND.

0800 AM     HEAVY RAIN       1 ENE BROOKINGS         42.06N 124.28W
12/20/2014  M2.55 INCH       CURRY              OR   TRAINED SPOTTER

            HEAVY RAIN DURATION 6 HOURS. OBSERVER
            LOCATION IN TOWN NEAR SCHOOL COMPLEX.

&&

NWS MEDFORD OR
IRIS SYSTEM

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 2:42 AM PSTRiver Flood WarningMFRCoos7 days
Dec 20, 2:43 PM PSTSmall Craft Advisory for WindsMFR13 hr
Dec 20, 2:43 PM PSTSmall Craft Advisory for Hazardous SeasMFR4 days

Nearby

High Wind Warnings in Oregon, 2014High Wind Warnings in California, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.